Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the inverse problem of Galois theory


Author: J. Kovacic
Journal: Trans. Amer. Math. Soc. 207 (1975), 375-390
MSC: Primary 12F10
DOI: https://doi.org/10.1090/S0002-9947-1975-0379452-1
MathSciNet review: 0379452
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be a field, $ F$ a finite subfield and $ G$ a connected solvable algebraic matric group defined over $ F$. Conditions on $ G$ and $ k$ are given which ensure the existence of a Galois extension of $ k$ with group isomorphic to the $ F$-rational points of $ G$.


References [Enhancements On Off] (What's this?)

  • [1] M. Hall, The theory of groups, Macmillan, New York, 1959. MR 21 #1996. MR 0103215 (21:1996)
  • [2] E. R. Kolchin and S. Lang, Existence of invariant bases, Proc. Amer. Math. Soc. 11 (1960), 140-148. MR 30 #84. MR 0169841 (30:84)
  • [3] J. Kovacic, The inverse problem in the Galois theory of differential fields, Ann. of Math. (2) 89 (1969), 583-608. MR 39 #5535. MR 0244218 (39:5535)
  • [4] -, On the inverse problem in the Galois theory of differential fields. II, Ann. of Math. (2) 93 (1971), 269-284. MR 44 #2732. MR 0285514 (44:2732)
  • [5] S. Lang, Algebraic groups over finite fields, Amer. J. Math. 78 (1956), 555-563. MR 19, 174. MR 0086367 (19:174a)
  • [6] -, Algebra, Addison-Wesley, Reading, Mass., 1965. MR 33 #5416. MR 0197234 (33:5416)
  • [7] M. Rosenlicht, Some basic theorems on algebraic groups, Amer. J. Math. 78 (1956), 401-443. MR 18, 514. MR 0082183 (18:514a)
  • [8] -, Some rationality questions on algebraic groups, Ann. Mat. Pura Appl. (4) 43 (1957), 25-50. MR 19, 767. MR 0090101 (19:767h)
  • [9] J.-P. Serre, Groupes algébriques et corps de classes, Publ. Inst. Math. Univ. Nancago, VII, Actualités Sci. Indust., no. 1264, Hermann, Paris, 1959. MR 21 #1973; errata, 30, 1200. MR 0103191 (21:1973)
  • [10] I. R. Šafarevič, Construction of fields of algebraic numbers with given solvable Galois group, Izv. Akad. Nauk SSSR Ser. Mat. 18 (1954), 525-578; English transl., Amer. Math. Soc. Transl. (2) 4 (1956), 185-237. MR 17, 131. MR 0071469 (17:131d)
  • [11] J. Tits, Lectures on algebraic groups, Lecture notes, Yale University, New Haven, Conn., 1966-67.
  • [12] E. Witt, Zyklische Körper und Algebren der Charackteristik $ p$ vom Grad $ {p^n}$, J. Reine Angew. Math. 176 (1937), 126-140.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12F10

Retrieve articles in all journals with MSC: 12F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0379452-1
Keywords: Galois theory, inverse problem in Galois theory, Kummer theory, Frobenius automorphism
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society